MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23813
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 k # - k163018.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The delivery system gave way and did not deploy."as per cc form": the delivery system broke down & did not deploy.Translation: hello, the digestive endoscopy department declared a materiovigilance incident during the use of a prosthesis ref: zilbs-635-8-10, lot c1917552, expiry date: 02/25/25.Description of the facts: the delivery system gave way and did not deploy.The md has been kept and is available for expertise.Please send me appropriate transport packaging if you wish to analyze it.Can you tell me if you have had other reports of this type concerning this reference / this batch number? or if the analysis of the production batch brings other elements? the prosthesis is on deposit with us, the order number for renewal is: (b)(4), its price is (b)(4).The materiovigilance number to call for all correspondence is (b)(4).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.Are images of the device or procedure available? no.2.At what stage of the procedure did the complaint occur? during stent placement.3.Was a sphincterotomy performed prior to use of the stent device? yes.4.Was balloon dilation performed prior to use of the stent device? yes.5.What was the length and diameter of the stricture? nc.6.What brand of endoscope was used with the device? duodenoscope ed34i10t pentax - wire guide jagwire boston 0.35x 450.7.Was the product inspected for kinks or damage before use? yes.8.What was the position of the elevator during deployment? open.9.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no.10.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.11.Details of the wire guide used (name, diameter, hydrophyllic)? jagwire 035 - 450cm.12.What was the target location for the stent? biliary tree.13.Was the red safety lock removed before inserting the delivery system? no.14.Was the red safety lock removed before stent deployment? yes.15.Was the patient's anatomy tortuous? yes.16.Did the patient exhibit altered anatomy? no.17.If yes, please specify the type of altered anatomy: _______________.18.Did the patient have any pre-existing conditions? no.19.If yes, please state the specific condition(s): ___________.20.Was resistance encountered when advancing the wire guide to the target location? no.21.If yes, how did the physician deal with this resistance?.22.Was resistance encountered when advancing the delivery system to the target location? no.23.If yes, how did the physician deal with this resistance? 24.Was there resistance felt passing the delivery system through the stricture? n/a, yes, no.25.Was any damage noted on the wire guide before, during or after the procedure? no.26.Did the tip of the delivery system cross the target location? yes.27.Was the handle pulled toward the hub during deployment? n/a.28.Was the delivery system pushed during deployment? n/a.29.Was the stent being placed through the side wall of a previously placed stent? n/a.30.Was the stent deployed smoothly / without resistance? n/a.31.Was the stent fully deployed before removing the delivery system from the patient? n/a.32.Did any part of the product snag/get caught on the stent when removing the delivery system? n/a.33.Was post-dilation performed after the placement of the stent? n/a.34.Did the patient require any additional procedures as a result of this event? no.35.If yes, what intervention was required? 36.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day].37.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? no.38.If yes, please specify what other defect(s) were observed: _______.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the lab evaluation on 31-jan-2023.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the zilbs-635-8-10 device of lot number c1917552 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 31st january 2023.On evaluation of the device the following was noted: visual inspection: the outer sheath was observed to be broken approximately 26.6cm from the white tip, stent partially deployed at break and observed to be extremely damaged.Functional inspection: 0.035 inch wire guide passed through without issue, device flushed without issue.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use is ifu0065.There is no evidence to suggest that the customer did not follow the instructions for use.There is no evidence to suggest that the customer did not follow the label.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined.A possible root cause could be attributed to difficult patient anatomy.As per the additional questions it has been confirmed that the patient¿s anatomy was tortuous.Increased forces from difficult patient anatomy may have caused the break in the outer sheath which prevented the stent from deploying fully.As per engineering input the damage to the stent which was observed in the lab evaluation may have been caused by the tortuous anatomy also summary: the complaint is confirmed based on visual and functional inspection.On evaluation of the device the outer sheath was confirmed to be broken and the stent partially deployed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation 15 mar 2023.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16023595
Report Number3001845648-2022-00919
Device Sequence Number12208590
Product Code FGE
UDI-Device Identifier10827002238135
UDI-Public(01)10827002238135(17)250225(10)C1917552
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model NumberG23813
Device Catalogue NumberZILBS-635-8-10
Device Lot NumberC1917552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/01/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/01/2022
12/01/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/27/2023
04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown